MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BARD ACCESS SYSTEMS BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F); TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 006036
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 05/09/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the flexible part of the guidewire was allegedly much longer than usual.The procedure was completed successfully.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one guide wire reportedly from a peg system kit was returned for evaluation.Gross examination of the guide wire showed stretching, bends and the core wire broken.Based on these findings, the investigation is confirmed for the reported frayed guide wire.The root cause could not be determined based upon available information.It is unknown whether patient and/or procedural issues contributed to the reported event.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the flexible part of the guide wire was allegedly much longer than usual.It was further reported that the procedure was completed successfully.There was no reported patient injury.

Brand Name
BARD PEG SAFETY SYSTEM - "GUIDEWIRE" (20F)
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7739563
Report Number3006260740-2018-01882
Device Sequence Number1050513
Product Code KNT
UDI-Device Identifier00801741081194
UDI-Public(01)00801741081194
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K915841
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number006036
Device Catalogue Number006036
Device Lot NumberHUBY1036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Initial Date Received by Manufacturer 07/09/2018
Supplement Date Received by Manufacturer02/03/2019
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1